New York, 2004

Damaging Wind in New York, June 1, 2004

June 1, 2004 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 2:45 PM EST, 40 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE JUN 1 2004

.DISCUSSION...
SO FAR NO SVR WEATHER, SEVERAL REPORTS OF SMALL HAIL WITH VILS
RANGING FROM THE MID 30S TO LOWER 40S. ACTIVITY BEGINNING TO
DIMINISH AND EXPECT TSRA ACTIVITY WILL BE OVER BY 22Z.

TONIGHT...TOWARD MORNING SFC COLD FRONT APPROACHES NRN ZONES. GFS A
BIT FASTER THAN ETA WITH FRONTAL PASSAGE. TOWARD MORNING WILL RIDE
WITH LIKELY POPS ACROSS NRN ZONES, CHC CENTRAL AND DRY FAR SE
ZONES.

WEDNESDAY...COLD FRONT CROSSES REGION WITH BEST THREAT FOR SVR
WEATHER FAR SE ZONES WHERE ENOUGH HEATING BEFORE FROPA WILL PRODUCE
THE BEST INSTABILITY.  LIKELY POPS ALL AREAS.

WEDNESDAY NIGHT...AFTER SOME LINGERING EVENING SHOWERS SKIES WILL
GRADUALLY IMPROVE.

THURSDAY...SFC HIGH PRESSURE WILL BUILD IN FROM THE UPPER GREAT
LAKES. WITH T85 5/6C ANOTHER COOL DAY FOR EARLY JUNE.

EXTENDED (THU NIGHT - TUE)...

MAIN CONCERN FOR THE WEEKEND WILL BE THE PROXIMITY OF FRONTAL
BOUNDARY TO THE AREA AND COVERAGE OF PRECIPITATION ASSOCIATED WITH
IT. GFS/MRF DEVELOP COPIOUS AMOUNTS OF PRECIP ACROSS THE SOUTHERN
HALF OF THE AREA ESP SATURDAY NIGHT INTO SUNDAY. ALTHOUGH THE
AMOUNTS MAY BE OVERDONE, SEVERAL WAVES THAT MOVE ALONG THE BOUNDARY
COULD BRING SOME GOOD RAINFALL AMOUNTS SOMEWHERE ACROSS MID ATLANTIC
INTO THE NORTHEAST. AT THIS POINT, WILL NOT GO HIGHER THAN CHC POPS
FOR SATURDAY NIGHT AND SUNDAY, WITH HIGHER CHC FOR SOUTHERN PART OF
THE AREA. LOOKS LIKE THE FRONT WILL BE FAR ENOUGH SOUTH EARLY NEXT
WEEK TO LEAVE IT DRY WITH RISING HEIGHTS AND TEMPS A BIT WARMER.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING WITH TEMPORARY MVFR
CEILINGS AND VISIBILITIES IN OCCASIONAL THUNDERSTORMS UNTIL EARLY
EVENING. TWD MORNING, CEILINGS WILL LOWER TO MVFR AT SYR AND UCA
WITH OCCASIONAL SHOWERS AS A FRONT APPROACHES. CONDITIONS WILL LOWER
AFTER 12Z WEDNESDAY TO MVFR AT ITH, ELM AND BGM WITH CHANCES FOR
SHOWERS INCREASING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...SVR THUNDERSTORM WATCH UNTIL 6 PM
PA...SVR THUNDERSTORM WATCH UNTIL 6 PM

SHORT TERM...RRM
EXTENDED/AVIATION...JML
Hazardous weather outlook, Jun 1, 2:45 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 AM EDT TUE JUN 1 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-010900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
345 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL GENERATE
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

VAN AUSDALL

In the hours before

Special weather statement, Jun 1, 11:21 AM EST, 4 hours 4 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-012200-

SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 PM EDT TUE JUN 1 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING
COUNTIES...

IN CENTRAL NEW YORK THIS WATCH INCLUDES...

BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE...
MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN...
SULLIVAN...TIOGA...TOMPKINS AND YATES.

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...

BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND
WYOMING.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE
THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE
HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A
WARNING IS ISSUED OR THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MJ
Special weather statement, Jun 1, 1:15 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT TUE JUN 1 2004

PAZ048-072-011845-
PIKE PA-WAYNE PA-
215 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR HONESDALE...OR ABOUT 3 MILES SOUTH OF
PROMPTON...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
NARROWSBURG AND WESTCOLANG PARK AT 230 PM.

PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 1:19 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT TUE JUN 1 2004

PAZ039-043-011845-
SUSQUEHANNA PA-WYOMING PA-
219 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR WYALUSING AND LACEYVILLE...MOVING EAST
AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
HOP BOTTOM AND NICHOLSON AT 245 PM.

THIS STORM IS CAPABLE OF PRODUCING PEA-SIZE HAIL OR LARGER.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 1:27 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
227 PM EDT TUE JUN 1 2004

NYZ018-011900-
ONONDAGA NY-
227 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR AUBURN...OR ABOUT 3 MILES WEST OF
SKANEATELES...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
CEDARVALE AND LA FAYETTE AT 245 PM.
POMPEY AND WATERVALE AT 300 PM.

PEA SIZE HAIL OR LARGER IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 2:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT TUE JUN 1 2004

PAZ044-072-012030-
LACKAWANNA PA-WAYNE PA-
343 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING ACROSS THE AREA...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR SCRANTON...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE ARIEL AND TRESSLARVILLE AT 400 PM.

EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MSE

The radar

The Binghamton radar (KBGM), 64 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chenango

When
June 1, 3:25 PM EST
Where
Chenango County, South New Berlin
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
42.533, -75.350

Thunderstorm winds downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409315.